Jump to content

Did Mestinon Make You Feel Drugged?


Recommended Posts

I have that same inner conflict. Do I mention this odd, seemingly unrelated symptom to potentially help in diagnosis?

 

That's awful about your family. I'm glad mine doesn't know anything. I'm pretty good at faking being okay, I guess!

 

My TTTs haven't come up with much that is useful, but the first one was done wrong, and then second began with very painful and scary biopsies which undoubtedly changed my physiology.

Link to post
Share on other sites
On ‎3‎/‎1‎/‎2018 at 1:04 PM, RecipeForDisaster said:

I have that same inner conflict. Do I mention this odd, seemingly unrelated symptom to potentially help in diagnosis?

 

That's awful about your family. I'm glad mine doesn't know anything. I'm pretty good at faking being okay, I guess!

 

My TTTs haven't come up with much that is useful, but the first one was done wrong, and then second began with very painful and scary biopsies which undoubtedly changed my physiology.

Do you feel like you can trust that D.O. not to think it's in your head?  I feel like the nurse practitioner I am seeing now has probably heard it all, so I'm not too worried about her thinking that, but the nurse I mentioned earlier in the thread treated me rudely...so I guess I have to be careful what I say to which person in that office.

My family is very dysfunctional, and unfortunately I don't have a spouse or boyfriend.  I really don't have friends where I live, and it's hard to go out and meet people when you always have to worry about when your next pre-syncope or syncope episode will happen. 

It seems weird that they would do biopsies before a tilt.  Seems like that would be an obvious confounding variable.  Sometimes I wonder what these people are thinking.

Link to post
Share on other sites

I know my DO doesn't think it's all in my head. I don't think most of my doctors do (one cardiologist says it may be my minds response to my illness making things worse, but even that is not the case) but they do think I can live with it. Even when I'm on the floor.

 

i have few friends myself. Maybe one or two I share this stuff with. 

 

The biopsies definifely made me feel completely different than i than I normally would. So stupid. My BP was high for me. 

Link to post
Share on other sites

@Mistri_The_Squirrel Sorry just saw your post. So yes at the time, and still currently, I was on Verapamil and Amitriptyline.

I actually think the 'drug-like' side effects were just the Mestinon, and again I only started with 15mg so I'm sure if I started with 30 or 60 I would feel even more of the drug-like feeling. Now even if I increase to 30mg a day I no longer feel that. With my POTS brain it seems like the first week on any medication makes me feel weird; its like my brain is adjusting, and so I typically have to wait until the second week to see how the medication actually makes me feel.

 

Link to post
Share on other sites
3 minutes ago, statesof said:

@Mistri_The_Squirrel Sorry just saw your post. So yes at the time, and still currently, I was on Verapamil and Amitriptyline.

I actually think the 'drug-like' side effects were just the Mestinon, and again I only started with 15mg so I'm sure if I started with 30 or 60 I would feel even more of the drug-like feeling. Now even if I increase to 30mg a day I no longer feel that. With my POTS brain it seems like the first week on any medication makes me feel weird; its like my brain is adjusting, and so I typically have to wait until the second week to see how the medication actually makes me feel.

 

Thank you for answering!!  I am still wondering what the deal is with me.  Judging by the reaction of my nurse practitioner's office--along with the lack of similar experiences reported here--I figured it wasn't a typical POTS response.  Many of my family members say they are sensitive to medications, but I have an aunt who says she is sensitive to meds and she did not feel drugged when she was put on Mestinon.  So I don't know what to think.  I was encouraged when you said that wore off.  You're still on Mestinon then?  If so, is it helping you?

Link to post
Share on other sites

Yes I am still on mestinon, same dose 15mg; though I will double up on it if I have to go any major walking throughout a day. I found that after about 4-6 weeks my body got used to the mestinon and I felt the same as if I wasn't on it at all. If I double up on my meds I can tell that even after 4-5 days of doubling up it starts to be less effective. I think it has to do with the short halflife of mestinon, so I for my body at least, I don't know how well it will work as long term solution, that being said I'm still continuing to take it.

Link to post
Share on other sites
7 hours ago, statesof said:

Yes I am still on mestinon, same dose 15mg; though I will double up on it if I have to go any major walking throughout a day. I found that after about 4-6 weeks my body got used to the mestinon and I felt the same as if I wasn't on it at all. If I double up on my meds I can tell that even after 4-5 days of doubling up it starts to be less effective. I think it has to do with the short halflife of mestinon, so I for my body at least, I don't know how well it will work as long term solution, that being said I'm still continuing to take it.

Have you gone above 30 mg?  I hear most people take 60 mg three times daily for POTS...or that is the goal, at least.  

I read one of Dr. Grubb's studies about it, and only 51% of the people who could tolerate the side effects found it helpful.  So I guess it's a coin toss.  :(

Link to post
Share on other sites

Hey Mistri, I have not gone over 30mgs, I tend to be pretty careful with meds just because my body seems to not tolerate higher doses. But its more based around if it helps or not; I notice on 30mg a different feeling in my head almost like you can feel a sense of pressure, not necessarily in a bad way, but I'm still careful with it.

Link to post
Share on other sites
11 hours ago, statesof said:

Hey Mistri, I have not gone over 30mgs, I tend to be pretty careful with meds just because my body seems to not tolerate higher doses. But its more based around if it helps or not; I notice on 30mg a different feeling in my head almost like you can feel a sense of pressure, not necessarily in a bad way, but I'm still careful with it.

I tend to be the same way with meds; I have a hard time tolerating the standard dose of some meds.  Not sure why that is, but others in my family say the same thing.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...